Alert archive / Washington / Winter Storm Warnings in 2011
Winter Storm Warning 11, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Nov 15, 2011, 3:42 PM PST. It took effect at Nov 16, 2011, 7:00 AM PST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2011, 3:42 PM PST (23:42 UTC)
- In effect from
- Nov 16, 2011, 7:00 AM PST
- Expired
- Nov 17, 2011, 6:00 AM PST
- In force
- 23 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
771 WWUS46 KSEW 152342 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 342 PM PST TUE NOV 15 2011 ...STRONG FRONTAL SYSTEM TO SPREAD SNOW ACROSS THE CASCADES WEDNESDAY INTO WEDNESDAY NIGHT... .A STRONG FRONTAL SYSTEM WILL APPROACH THE REGION EARLY WEDNESDAY SPREADING PRECIPITATION ACROSS WESTERN WASHINGTON DURING THE MORNING HOURS. THE PRECIPITATION WILL INCREASE DURING THE DAY WEDNESDAY THE CONTINUE THROUGH WEDNESDAY NIGHT. SNOW LEVELS WILL INITIALLY START QUITE LOW...BETWEEN 1000 AND 2000 FEET. SNOW LEVELS WILL RISE TO 3000 FT IN THE NORTH CASCADES AND 4500 FEET IN THE CENTRAL CASCADES LATE IN THE DAY. HOWEVER SNOW LEVELS IN THE PASSES WILL REMAIN BELOW PASS LEVEL IN EASTERLY FLOW UNTIL THE FRONT PASSES DURING THE EARLY EVENING HOURS. BEHIND THE FRONT SNOW LEVELS NEAR 4000 FEET WEDNESDAY EVENING WILL FALL BACK TO AROUND 2000 FEET LATE WEDNESDAY NIGHT. WAZ518-519-160745- /O.UPG.KSEW.WS.A.0011.111116T1500Z-111117T1500Z/ /O.NEW.KSEW.WS.W.0011.111116T1500Z-111117T1400Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 342 PM PST TUE NOV 15 2011 ...WINTER STORM WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 6 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 6 AM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * AFFECTED LOCATIONS...THE WEST SLOPES OF THE CENTRAL AND NORTHERN CASCADES. * ACCUMULATIONS...7 TO 12 INCHES IN THE PASSES AND 12 TO 19 INCHES AT HIGHER ELEVATIONS ON WEDNESDAY. ADDITIONAL ACCUMULATIONS OF 1 TO 7 INCHES IN THE PASSES AND 9 TO 16 INCHES AT HIGHER ELEVATIONS WEDNESDAY NIGHT. * SNOW LEVEL...2000 FEET WEDNESDAY MORNING RISING TO 4500 FEET SOUTH AND 3500 FEET NORTH...THEN DROPPING TO 3000 FEET OVERNIGHT. SNOW LEVEL REMAINING BELOW PASS LEVEL SNOQUALMIE PASS NORTHWARD THROUGH WEDNESDAY AFTERNOON. * TIMING...PRECIPITATION SNOW WILL DEVELOP WEDNESDAY MORNING BECOMING HEAVY DURING THE AFTERNOON AND EVENING HOURS THEN BECOMING SHOWERY OVERNIGHT. * IMPACTS...SNOW WILL AFFECT THE LOWER PASSES THROUGH THE AFTERNOON AND EARLY EVENING BEFORE CHANGING TO RAIN FOR A PERIOD OF TIME DURING THE EVENING...THEN CHANGE BACK TO SNOW LATE IN THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS AND PLAN ACCORDINGLY. && $$ CERNIGLIA/ALBRECHT WEATHER.GOV/SEATTLE
6 follow-up statements
693 WWUS46 KSEW 160601 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1001 PM PST TUE NOV 15 2011 ...STRONG FRONTAL SYSTEM TO SPREAD SNOW ACROSS THE CASCADES WEDNESDAY INTO WEDNESDAY NIGHT... .A STRONG FRONTAL SYSTEM WILL SWEEP THROUGH WESTERN WASHINGTON WEDNESDAY AND WEDNESDAY NIGHT. COLD AIR WILL REMAIN IN THE PASSES IN EASTERLY FLOW THROUGH WEDNESDAY AFTERNOON. THE SNOW WILL LIKELY TURN OVER TO RAIN WEDNESDAY EVENING...THEN TURN BACK TO SNOW AS THE SNOW LEVEL DROPS BACK DOWN EARLY THURSDAY. WAZ518-519-161330- /O.CON.KSEW.WS.W.0011.111116T1500Z-111117T1400Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 1001 PM PST TUE NOV 15 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 6 AM PST THURSDAY... * AFFECTED LOCATIONS...THE WEST SLOPES OF THE CENTRAL AND NORTHERN CASCADES. * ACCUMULATIONS...1 TO 2 FEET. * SNOW LEVEL...1500 FEET RISING TO 4500 FEET WEDNESDAY EVENING...THEN DROPPING DOWN TO 2000 FEET THURSDAY MORNING. * TIMING...THE SNOW WILL DEVELOP AROUND 9 AM AND BECOME HEAVY THROUGH THE AFTERNOON. * IMPACTS...SNOW WILL AFFECT ALL THE PASSES. EXPECT WINTER DRIVING CONDITIONS WITH POSSIBLE DELAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS AND PLAN ACCORDINGLY. && $$
268 WWUS46 KSEW 161226 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 426 AM PST WED NOV 16 2011 ...STRONG FRONTAL SYSTEM TO SPREAD SNOW ACROSS THE CASCADES WEDNESDAY INTO WEDNESDAY NIGHT... .A STRONG FRONTAL SYSTEM WILL SWEEP THROUGH WESTERN WASHINGTON TODAY AND TONIGHT. COLD AIR WILL REMAIN IN THE PASSES IN EASTERLY FLOW THROUGH EARLY THIS AFTERNOON. THE SNOW WILL LIKELY TURN OVER TO RAIN LATE THIS AFTERNOON...THEN TURN BACK TO SNOW AS THE SNOW LEVEL DROPS BACK DOWN TO BELOW PASS LEVELS LATE TONIGHT. WAZ518-519-162000- /O.CON.KSEW.WS.W.0011.111116T1500Z-111117T1400Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 426 AM PST WED NOV 16 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... * AFFECTED LOCATIONS...THE WEST SLOPES OF THE CENTRAL AND NORTHERN CASCADES. * ACCUMULATIONS...1 TO 2 FEET. THE HIGHER AMOUNTS WILL FALL ABOVE 4500 FEET. * SNOW LEVEL...2000 FEET RISING TO 4500 FEET THIS AFTERNOON... THEN DROPPING DOWN TO 2000 FEET LATE TONIGHT. * TIMING...THE SNOW WILL DEVELOP AROUND 9 AM AND BECOME HEAVY THROUGH TONIGHT. * IMPACTS...SNOW WILL AFFECT ALL THE PASSES. PASSES BELOW 4000 FEET COULD EXPERIENCE A FEW HOURS OF SLEET OR FREEZING RAIN LATE THIS AFTERNOON AND EARLY EVENING. EXPECT WINTER DRIVING CONDITIONS WITH POSSIBLE DELAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS AND PLAN ACCORDINGLY. && $$ MERCER
637 WWUS46 KSEW 161924 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1124 AM PST WED NOV 16 2011 ...STRONG FRONTAL SYSTEM TO SPREAD SNOW ACROSS THE CASCADES WEDNESDAY INTO WEDNESDAY NIGHT... .A STRONG FRONTAL SYSTEM WILL SWEEP THROUGH WESTERN WASHINGTON THIS AFTERNOON AND EVENING. COLD AIR WILL REMAIN IN THE PASSES IN EASTERLY FLOW THROUGH EARLY MOST OF THIS AFTERNOON. THE SNOW WILL LIKELY TURN OVER TO FREEZING RAIN...SLEET OR RAIN FOR A FEW HOURS LATE THIS AFTERNOON AND THIS EVENING IN THE PASSES...THEN TURN BACK TO SNOW AS THE SNOW LEVEL DROPS BACK DOWN BELOW 2000 FEET TONIGHT. WAZ518-519-170330- /O.CON.KSEW.WS.W.0011.000000T0000Z-111117T1400Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 1124 AM PST WED NOV 16 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... * AFFECTED LOCATIONS...THE WEST SLOPES OF THE CENTRAL AND NORTHERN CASCADES. * ACCUMULATIONS...1 TO 2 FEET. THE HIGHER AMOUNTS WILL FALL ABOVE 4500 FEET. * SNOW LEVEL...2000 FEET RISING TO 4500 FEET THIS AFTERNOON...THEN DROPPING DOWN TO 2000 FEET LATE TONIGHT. * TIMING...SNOW IN THE MOUNTAINS HAS BEGUN AND WILL BE HEAVY THROUGH LATE AFTERNOON. SNOW WILL TURN TO RAIN UP TO 5000 FEET IN THE CENTRAL CASCADES AFTER 3 PM...AND TO A MIXTURE OF RAIN...FREEZING RAIN...OR SLEET FOR A FEW HOURS BETWEEN 5 PM AND 9 PM IN THE PASSES. PRECIPITATION WILL TURN BACK TO SNOW ABOVE 2000 FEET BY ABOUT MIDNIGHT TONIGHT. * IMPACTS...SNOW WILL AFFECT ALL THE PASSES. PASSES BELOW 4000 FEET COULD EXPERIENCE A FEW HOURS OF SLEET...FREEZING RAIN...OR RAIN LATE THIS AFTERNOON AND EARLY EVENING. EXPECT WINTER DRIVING CONDITIONS WITH POSSIBLE DELAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS AND PLAN ACCORDINGLY. && ALBRECHT WEATHER.GOV/SEATTLE $$
490 WWUS46 KSEW 170037 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 437 PM PST WED NOV 16 2011 ...STRONG FRONTAL SYSTEM CAUSING HEAVY SNOW IN THE CASCADES... .A STRONG FRONTAL SYSTEM WAS SWEEPING THROUGH WESTERN WASHINGTON LATE THIS AFTERNOON AND WILL CONTINUE TO IMPACT THE CASCADES TONIGHT. COLD AIR WILL REMAIN IN THE PASSES IN EASTERLY FLOW THROUGH INTO EARLY THIS EVENING. THE SNOW WILL LIKELY TURN OVER TO FREEZING RAIN...SLEET OR RAIN FOR A FEW HOURS LATE THIS EVENING IN THE PASSES...THEN TURN BACK TO SNOW AS THE SNOW LEVEL DROPS BACK DOWN BELOW 2000 FEET OVERNIGHT. WAZ518-519-171400- /O.CON.KSEW.WS.W.0011.000000T0000Z-111117T1400Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 437 PM PST WED NOV 16 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... * AFFECTED LOCATIONS...THE WEST SLOPES OF THE CENTRAL AND NORTHERN CASCADES...INCLUDING SNOQUALMIE PASS...STEVENS PASS AND WHITE PASS. * ACCUMULATIONS...1 TO 2 FEET. THE HIGHER AMOUNTS WILL FALL ABOVE 4500 FEET. * SNOW LEVEL...NEAR 2000 FEET LATE THIS AFTERNOON...RISING BRIEFLY TO 4500 FEET THIS EVENING...THEN DROPPING DOWN TO 2000 FEET LATE TONIGHT. * TIMING...HEAVY SNOW IN THE MOUNTAINS IS IN PROGRESS. EXCEPT FOR A FEW HOURS OF RAIN OR FREEZING RAIN IN THE PASSES THIS EVENING...HEAVY SNOW WILL CONTINUE THROUGH TONIGHT AND POSSIBLY INTO THURSDAY. * IMPACTS...SNOW WILL AFFECT ALL THE PASSES. PASSES BELOW 4000 FEET COULD EXPERIENCE A FEW HOURS OF SLEET...FREEZING RAIN...OR RAIN THIS EVENING. EXPECT WINTER DRIVING CONDITIONS WITH POSSIBLE DELAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS AND PLAN ACCORDINGLY. && $$ HANER WEATHER.GOV/SEATTLE
645 WWUS46 KSEW 170456 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 856 PM PST WED NOV 16 2011 ...STRONG FRONTAL SYSTEM BRINGING WINTRY WEATHER TO THE WEST SLOPES OF THE NORTH AND CENTRAL CASCADES... .A STRONG FRONTAL SYSTEM WILL MOVE ONSHORE TONIGHT. HEAVY SNOW WILL FALL OVER THE HIGHER ELEVATIONS THIS EVENING WITH A SNOW/FREEZING RAIN/SLEET MIX IN THE LOWER PASSES. SNOW LEVELS WILL DROP BELOW PASS LEVELS AFTER MIDNIGHT WITH HEAVIER SNOW DEVELOPING IN THE PASSES...BEFORE TAPERING THURSDAY MORNING. WAZ518-519-171400- /O.CON.KSEW.WS.W.0011.000000T0000Z-111117T1400Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 856 PM PST WED NOV 16 2011 ...WINTER STORM WARNING REMAINS IN EFFECT ABOVE 3000 FEET UNTIL 6 AM PST THURSDAY... * AFFECTED LOCATIONS...THE WEST SLOPES OF THE CENTRAL AND NORTHERN CASCADES...INCLUDING SNOQUALMIE PASS...STEVENS PASS AND WHITE PASS. * ACCUMULATIONS...1 TO 2 FEET. THE HIGHEST AMOUNTS WILL FALL ABOVE 4500 FEET. * SNOW LEVEL...4500 FEET THIS EVENING...EXCEPT AT THE SURFACE IN THE PASSES...DROPPING TO 2000 FEET LATE TONIGHT. * TIMING...SNOW WILL CONTINUE TONIGHT...TAPERING THURSDAY MORNING. A MIX OF SNOW...FREEZING RAIN...OR SLEET IS POSSIBLE IN THE PASSES THIS EVENING. * IMPACTS...EXPECT WINTER DRIVING CONDITIONS WITH POSSIBLE DELAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS AND PLAN ACCORDINGLY. && $$
122 WWUS46 KSEW 170923 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 123 AM PST THU NOV 17 2011 ...WINTRY WEATHER WILL CONTINUE IN THE NORTH AND CENTRAL CASCADES OF WESTERN WASHINGTON THROUGH TODAY... .SNOW WILL CONTINUE THROUGH THE DAY. THE HEAVIEST SNOWFALL IS EXPECTED DURING THE MORNING HOURS. WAZ518-519-171800- /O.NEW.KSEW.WW.Y.0035.111117T1400Z-111118T0200Z/ /O.CON.KSEW.WS.W.0011.000000T0000Z-111117T1400Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 123 AM PST THU NOV 17 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR THE NORTH AND CENTRAL CASCADES OF WESTERN WASHINGTON ...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST THIS EVENING. * AFFECTED LOCATIONS...THE WEST SLOPES OF THE CENTRAL AND NORTHERN CASCADES...INCLUDING SNOQUALMIE PASS...STEVENS PASS AND WHITE PASS. * ACCUMULATIONS...BY 6 AM PST THIS MORNING UP TO ONE FOOT OF SNOW IS EXPECTED IN THE PASSES ABOVE 3000 FEET WITH LOCALLY TWO FEET OF SNOW ABOVE 5500 FEET. AN ADDITIONAL 4 TO 8 INCHES OF SNOW IS EXPECTED ABOVE 2500 FEET FROM 6 AM PST THIS MORNING THROUGH 6 PM PST THIS EVENING. * SNOW LEVEL...FALLING TO 2500 FEET THIS MORNING. * TIMING...SNOW WILL BE HEAVY AT TIMES...ESPECIALLY THROUGH THE MORNING HOURS. SNOW WILL TAPER TO SNOW SHOWERS BY THIS EVENING. * IMPACTS...EXPECT WINTER DRIVING CONDITIONS WITH POSSIBLE DELAYS IN THE PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS AND PLAN ACCORDINGLY. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MERCER WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Nov 15, 9:45 AM PST, 5 hours 57 minutes earlier.
Area forecast discussion, Nov 15, 9:45 AM PST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
945 AM PST TUE NOV 15 2011
.SYNOPSIS...MOIST NORTHWEST FLOW ALOFT WILL KEEP SCATTERED SHOWERS
GOING ACROSS THE CASCADES AND THE CONVERGENCE ZONE IN WESTERN
WASHINGTON THROUGH THE DAY. A VIGOROUS FRONTAL SYSTEM WILL ARRIVE
WEDNESDAY BRINGING RAIN...SNOW CASCADES AND WIND TO THE REGION. A
COLD UPPER TROUGH WILL SETTLE OVER THE PACIFIC NORTHWEST THURSDAY
AND FRIDAY WITH SHOWERS AND SNOW LEVELS DOWN TO 500 FEET. THE NEXT
FRONTAL SYSTEM WILL BRUSH WASHINGTON OR POSSIBLY BYPASS THE AREA
OVER THE WEEKEND. BY EARLY NEXT WEEK...THE WEATHER PATTERN WILL
BECOME UNSETTLED ONCE AGAIN.
&&
.SHORT TERM...SKIES HAVE CLEARED ACROSS A SIGNIFICANT PORTION OF THE
WESTERN WASHINGTON LOWLANDS IN RESPONSE TO SOME DRIER AIR MOVING
INTO THE REGION. THE NORTHWESTERLY FLOW IS STRONG AND MOIST ENOUGH
HOWEVER THAT THE MOUNTAINS ARE ENVELOPED IN CLOUDS WITH SOME SHOWERS
AND THERE IS STILL RESIDUAL CONVERGENCE ZONES OVER THE EASTERN
PORTIONS OF THE SOUND. THERE WILL BE SOME CUMULUS DEVELOPMENT
TODAY...BUT OVERALL THE DRYING TREND WILL CONTINUE THROUGH THE DAY
FOR A NICE DAY...BEFORE THE STORM.
A STRONG FRONTAL SYSTEM IS EXPECTED TO MOVE ACROSS THE LATER
WEDNESDAY. RAIN AHEAD OF THE WARM FRONT WILL LIKELY REACH THE COAST
AROUND DAWN WEDNESDAY THEN SPREAD INLAND THROUGH THE MORNING. THE
FRONT WILL SET-UP A RATHER STRONG EAST-SOUTHEAST GRADIENT DURING THE
DAY FOR AN INCREASE IN WIND IN CERTAIN AREAS OF WESTERN WASHINGTON.
STRONG WINDS WILL DEVELOP ALONG THE COAST FIRST EARLY WEDNESDAY
MORNING AND THEN INCREASE ALONG THE STRAIT OF JUAN DE FUCA AND FROM
THE ADMIRALTY INLET AREA NWD DURING THE MID-LATE MORNING HOURS. THE
NAM AND MM5 SUGGEST WIND ADVISORY CRITERIA IS LIKELY FOR THESE AREAS
WITH SE WINDS 25-35 MPH AND GUSTS TO 50 MPH. WILL HAVE TO WATCH THE
LAKE LAWRENCE AREA IN EASTERN THURSTON COUNTY AS THAT LOCATION CAN
BE PRONE TO LOCALLY HIGH WINDS IN THESE SOUTHEAST WARM FRONTAL WIND
SCENARIOS. WINDS WILL BE SLOWER TO PICK UP ACROSS THE GREATER PUGET
SOUND REGION AND THE SW INTERIOR...JUST AHEAD OF AND BEHIND THE COLD
FRONT WEDNESDAY NIGHT AND EARLY THURSDAY. WINDS HERE COULD STILL
REACH THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS.
THE OTHER CONCERN IS SNOW IN THE MOUNTAINS AND A POSSIBLE SLOPPY MIX
OF PRECIPITATION IN THE PASSES. FOR THE OLYMPICS THE SNOW LEVEL
WILL RISE QUICKLY THROUGH THE DAY WHICH WILL GREATLY LIMIT THE
AMOUNT OF SNOW ACCUMULATION...GENERALLY BELOW ADVISORY CRITERIA FOR
THE AREA OF CONCERN...HURRICANE RIDGE.
FOR THE CASCADES SNOW LEVELS WILL START OFF LOW WEDNESDAY...PROBABLY
BELOW 2000 FEET. THE PRECIPITATION IS EXPECTED TO BECOME RATHER
HEAVY THROUGH THE AFTERNOON HOURS WHILE THE SNOW LEVEL WILL BE SLOW
TO RISE DUE TO THE STRONG EASTERLY FLOW ACROSS THE CASCADES. THIS
SHOULD DELAY THE CHANGE TO RAIN IN THE CENTRAL CASCADES PASSES LONG
ENOUGH TO GET A DECENT AMOUNT OF SNOW ACCUMULATION. FOR SNOQUALMIE
PASS...THE SNOW SHOULD CHANGE TO RAIN BY/DURING THE EARLY EVENING
LEAVING THE PASS IN ADVISORY AMOUNTS. STEVENS PASS WILL LIKELY HOLD
OUT LONGER POSSIBLY HITTING WARNING AMOUNTS. DEPENDING ON WHERE THE
TRIPLE POINT OF THE SYSTEM PASSES ACROSS THE MOUNTAINS...STEVENS HAS
THE POTENTIAL TO STAY SNOW OR AT LEAST A MIX. THE VOLCANOES ARE
EXPECTED TO GET SIGNIFICANTLY MORE SNOW AND THE NORTH CASCADES WILL
LIKELY STAY SNOW BELOW ABOUT 4000 FEET THROUGH THE EVENT. SNOW
LEVELS WILL FALL AGAIN AFTER THE COLD FRONT PASSES ACROSS THE REGION
LATER WEDNESDAY NIGHT AND SHOULD BE BELOW 3000 FEET BY THURSDAY
MORNING. WITH THE UNCERTAINTY AND POTENTIAL FOR SOME SIGNIFICANT
SNOWS...DECIDED ON ISSUING A WINTER STORM WATCH FOR THE CASCADES.
FOR THURSDAY...A DEEP UPPER LOW WILL START MOVING SOUTHEAST OUT OF
THE GULF OF ALASKA WITH PLENTY OF SHOWER ACTIVITY ACROSS THE AREA AS
A RESULT. THIS WILL PRIMARILY IMPACT THE MOUNTAINS BUT EVERY
LOCATION IN WESTERN WASHINGTON IS UNDER THE GUN. SNOW LEVELS WILL
BE LOW...DOWN AROUND 1500 FEET SO THE SHOWERS WILL BE SNOW ACROSS
THE PASSES WITH SEVERAL INCHES EXPECTED. CERNIGLIA
.LONG TERM...FROM PREVIOUS DISCUSSION...A DEEP COLD TROUGH WILL
DEVELOP OVER THE SRN B.C. COAST ON THURSDAY NIGHT AND DRIVE SWD
THROUGH THE AREA ON FRIDAY. THIS WILL USHER IN EVEN COLDER AIR FROM
CANADA CAUSING SNOW LEVELS TO FALL TO AT LEAST 1000 FEET DURING THE
DAY...AND POSSIBLY DOWN TO 500 FEET OR LOCALLY TO SEA-LEVEL WITH
HEAVIER SHOWERS OR ANY CONVERGENCE ZONES. IT IS STILL TOO FAR OUT TO
BE TALKING ABOUT ANY LOWLAND SNOW ACCUMULATIONS. HOWEVER...CURRENT
MODELS SUGGEST ANY ACCUMULATIONS WOULD LIKELY BE HIGHLY LOCALIZED.
THE BIGGER STORY WILL BE THE COLDER TEMPERATURES ACROSS THE AREA.
HIGH TEMPS FRIDAY AND OVER THE WEEKEND WILL STRUGGLE TO GET OUT OF
THE 30S IN SOME COLDER AREAS ESPECIALLY UP NORTH. THE COLDEST LOW
TEMPERATURES SO FAR THIS SEASON ARE ALSO POSSIBLE SATURDAY AND
SUNDAY MORNINGS.
THE NEXT SYSTEM TO APPROACH THE AREA OVER THE WEEKEND IS LIKELY TO
JUST BRUSH WRN WA OR POSSIBLY BYPASS THE AREA ALL TOGETHER.
CONFIDENCE IS TOO LOW TO REMOVE POPS GIVEN THAT A SYSTEM WILL BE
NEAR THE WA COAST DROPPING SWD. ANY SUBTLE SHIFT EWD COULD LEAD TO
SOME LIGHT RAIN ACROSS THE AREA...ESPECIALLY W OF PUGET SOUND.
LONG RANGE MODELS ARE SHOWING A RETURN TO AN ACTIVE WEATHER PATTERN
BY EARLY NEXT WEEK. EXPECT MORE RAIN AND WINDY CONDITIONS.
MERCER
&&
.HYDROLOGY...FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS.
&&
.AVIATION...STRONG NORTHWEST FLOW ALOFT WILL WEAKEN TODAY WITH THE
FLOW ALOFT BECOMING WESTERLY TONIGHT. LIGHT GRADIENTS AT THE SURFACE
WITH WEAK HIGH PRESSURE OVER THE AREA WILL BECOME LIGHT EAST TO
SOUTHEAST TONIGHT AS THE HIGH SHIFTS EAST OF THE CASCADES.
SCATTERED SHOWERS CONTINUE TO FALL OVER THE SOUTHERN COASTAL WATERS
AND SOUTH OF A HOQUIAM TO OLYMPIA LINE. IN THE INTERIOR A VERY WEAK
CONVERGENCE ZONE CONTINUES FROM SOUTHEAST OF EVERETT TO AROUND
STAMPEDE PASS. THE SHOWERS AND CONVERGENCE ZONE SHOULD BE COMPLETELY
GONE BY ABOUT NOON LEAVING JUST SOME HIGH CLOUDS. HIGH CLOUDS WILL
INCREASE AND THICKEN TONIGHT WITH LIGHT PRECIPITATION DEVELOPING
LATE THIS EVENING ON THE COAST AND A FEW HOURS AFTER MIDNIGHT INLAND.
KSEA...JUST SCATTERED LOW CLOUDS THIS MORNING WITH SOME CIRRUS THIS
AFTERNOON AND THIS EVENING. A MID LEVEL DECK WILL DEVELOP AFTER
MIDNIGHT WITH LIGHT PRECIPITATION BEGINNING ABOUT 10Z. LIGHT EAST TO
NORTHEAST WINDS WILL DOMINATE THROUGH EARLY WEDNESDAY MORNING.
ALBRECHT
&&
.MARINE...HIGH PRES OVER THE WATERS TODAY WILL SHIFT EAST OF THE
CASCADES TONIGHT.
A STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE WATERS WEDNESDAY.
SOUTHEAST WINDS WILL INCREASE OVER THE COASTAL WATERS LATER TONIGHT
THEN SPREAD RAPIDLY INLAND WED MORNING. FULL GALES ARE LIKELY OVER
WATERS SUSCEPTIBLE TO STRONG SOUTHEAST WINDS STARTING WEDNESDAY
MORNING AND CONTINUING INTO THE AFTERNOON. THE FRONT IS EXPECTED TO
PASS THROUGH THE WATERS BY EARLY EVENING. STRONG POST FRONTAL
ONSHORE FLOW WILL FOLLOW THE FRONT AND WILL LIKELY RESULT IN GALES
OVER ALL OF THE WATERS.
A WEAK LOW WILL MOVE SOUTHEAST ACROSS THE WATERS FRIDAY. YET ANOTHER
LOW WILL PASS BY TO THE WEST OVER THE OFFSHORE WATERS ON SATURDAY.
ALBRECHT/FELTON
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WATCH FOR THE WEST SLOPES OF THE NORTH AND CENTRAL
CASCADES.
PZ...SMALL CRAFT ADVISORY COAST TODAY FOR HAZARDOUS SEAS.
SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS.
GALE WARNING COASTAL WATERS...ENTIRE STRAIT OF JUAN DE
FUCA...ADMIRALTY INLET...NORTHERN INLAND WATERS WEDNESDAY.
GALE WATCH WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT PUGET
SOUND AND HOOD CANAL.
$$$
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 8:56 AM PST | Gale Warning | SEW | 49 hr | |
| Nov 15, 9:14 AM PST | Winter Storm Watch | SEW | 6 hr | |
| Nov 15, 3:20 PM PST | Wind Advisory | SEW | San Juan | 37 hr |
Nearby
Winter Storm Warnings in Washington, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.